Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 50(5); 2006 > Article
Korean Journal of Anesthesiology 2006;50(5):579-584.
DOI: https://doi.org/10.4097/kjae.2006.50.5.579   
Effects of Insulin on the Resuscitation by Epinephrine for Bupivacaine-Induced Cardiovascular Depression in Dogs.
Tae Soo Hahm, Byung Seop Shin, Chung Su Kim, Sang Min Lee, Jin Seok Yeo, Hee Youn Hwang, Kook Hyun Lee, Hyun Sung Cho
1Department of Anesthesiology and Pain Medicine, Samsung Medical Center, Sungkyunkwan University School of Medicine, Korea. hscho@smc.samsung.co.kr
2Department of Anesthesiology, Seoul National University College of Medicine, Seoul, Korea.
Abstract
BACKGROUND
Because of the difficulty of resuscitation caused by bupivacaine-induced cardiotoxicity, the choice of resuscitation medication is still unclear. We investigated whether insulin can improve outcomes of resuscitation by epinephrine from bupivacaine-induced cardiovascular collapse.
METHODS
Twenty-four mongrel dogs were randomly allocated to one of the two groups: an EPI group (n = 12), and an EPI + RI group (n = 12). Sixty minutes after induction of general anesthesia, baseline measurement of hemodynamic parameters and arterial blood gas tension was performed. Bupivacaine infusion was started at a rate of 0.5 mg/kg/min and kept until mean arterial blood pressure fell below 40 mmHg and heart rate 40 beats per minute. At this point, bupivacaine infusion was stopped and resuscitation was started, with epinephrine in EPI group and epinephrine combined with regular insulin in EPI + RI group.
RESULTS
Bupivacaine infusion caused significant decreases in mean arterial blood pressure, heart rate, cardiac output, and systemic vascular resistance and increases in mean pulmonary blood pressure, pulmonary capillary wedge pressure, pulmonary vascular resistance, and central venous pressure. The recovery rate of EPI + RI group (8/12) was higher than that of EPI group (2/12).
CONCLUSIONS
Combined administration of epinephrine and regular insulin improves outcomes of resuscitation of bupivacaine-induced cardiovascular collapse. Therefore, we believe that prompt administration of insulin should be strongly considered in case of bupivacaine-induced cardiotoxicity.
Key Words: bupivacaine; epinephrine; insulin; resuscitation


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-795-5129    Fax: +82-2-792-4089    E-mail: anesthesia@kams.or.kr                

Copyright © 2019 by Korean Society of Anesthesiologists. All rights reserved.

Developed in M2community

Close layer
prev next